Alert archive / Minnesota / Frost Advisories in 2019
Frost Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at May 19, 2019, 3:45 AM CDT for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at May 20, 2019, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2019, 3:45 AM CDT (08:45 UTC)
- In effect from
- May 20, 2019, 1:00 AM CDT
- Expired
- May 20, 2019, 7:45 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WWUS73 KFGF 190845 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 345 AM CDT Sun May 19 2019 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201400- /O.NEW.KFGF.FR.Y.0002.190520T0600Z-190520T1400Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 345 AM CDT Sun May 19 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... The National Weather Service in Grand Forks has issued a Frost Advisory...which is in effect from 1 AM to 9 AM CDT Monday. * TEMPERATURES...In the low to mid 30s. * TIMING...Overnight into Monday morning * IMPACTS...Sensitive outdoor plants may be killed or damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
517 WWUS73 KFGF 192002 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 302 PM CDT Sun May 19 2019 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201400- /O.CON.KFGF.FR.Y.0002.190520T0600Z-190520T1400Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 302 PM CDT Sun May 19 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * TEMPERATURES...In the low to mid 30s. A few pockets of upper 20s are possible as well. * TIMING...Overnight into Monday morning. * IMPACTS...Sensitive outdoor plants may be killed or damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Knutsvig
101 WWUS73 KFGF 200821 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 321 AM CDT Mon May 20 2019 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201400- /O.CON.KFGF.FR.Y.0002.000000T0000Z-190520T1400Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 321 AM CDT Mon May 20 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...In the low to mid 30s. * TIMING...Overnight into Monday morning. * IMPACTS...Sensitive outdoor plants may be killed or damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ PJS
760 WWUS73 KFGF 201245 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 745 AM CDT Mon May 20 2019 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201345- /O.CAN.KFGF.FR.Y.0002.000000T0000Z-190520T1400Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 745 AM CDT Mon May 20 2019 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Grand Forks has cancelled the Frost Advisory. Temperatures are increasing this morning negating the chance for frost. $$ CJ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 19, 3:36 AM CDT, 9 minutes earlier.
Area forecast discussion, May 19, 3:36 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
336 AM CDT Sun May 19 2019
.SHORT TERM...(Today through Monday)
Issued at 301 AM CDT Sun May 19 2019
Weather impacts will be confined to rain south and no rain north
with frost possibilities overnight. Another day of the same
scenario as yesterday with breezy northeast winds and an area of rain
moving across the south with dry conditions across the north. band
of mid level forcing continues to weaken this morning across the
central valley into lakes country. To the south across a compact short
wave is lifting towards the tri state area, ND/SD and wcntrl MN,
evident on water vapor imagery this morning. As it approaches lift
increases across the area with another band of rainfall is
expected to develop on the northern fringe of the 700mb low. This
area of precip will remain fairly stationary through the morning
across the southern valley and into west central MN with rain fall
amounts in generally between a tenth and a quarter of an inch
along and south of a line from Lisbon to Detroit Lakes to Park
Rapids. Elsewhere dry northeasterly winds 15 to 20 mph will
continue to impede the northern edge of the precip and erode
showers that drift north. Temps will be the highest across the
north and coolest in the south where rain and thicker clouds
persist. Peaks of sun are possible in the north with a few upper
50s for highs whereas upper 40s are all thats possible in the
southern valley which is 20 degrees below normal.
As the rain/upper low moves east this afternoon winds will
decrease with a high pressure sfc ridge axis expected to settle
over the western edge of the FA tonight. As a result temps are
expected to fall into the mid and low 30s with ideal radiational
cooling environment. Question of where or if clouds will clear
remains across portions of NW MN and if areas that received
significant rainfall of the weekend will have fog development.
Went ahead with an area wide frost advisory for tonight into
Monday morning.
Monday will be a light wind, sunny sky day with temps reaching
into the 60s.
.LONG TERM...(Monday Night through Saturday)
Issued at 301 AM CDT Sun May 19 2019
Expect an active week in the long term. The long term period will
see several rounds of showers while cloudy skies bring cool
temperatures as afternoon highs stay in the 50s and 60s. An upper
ridge axis will shift east of the area as an upper wave ejects out
of the SW CONUS on Tuesday, with the nose of a 120-kt jet moving
over the Dakotas, bringing chances of scattered showers across the
region on Tuesday and Wednesday. Current models indicating southeast
NODAK will receive the most liquid precipitation with this low
pressure system. Another upper ridge axis should bring a break early
Thursday before the next wave brings another round of showers to the
area Thursday night into Friday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1145 PM CDT Sat May 18 2019
Expect mainly VFR cigs through Sunday. MVFR cigs and vsbys remain
possible along and south of BAC-FAR-BJI tonight through Sunday
with SHRA in the region, but prevailing conditions are expected to
remain VFR. Generally expect northeast winds at 5 to 15 kts
overnight with only isolated gusts mixed down by showers. Gusty
north/northeast winds will redevelop Sunday AM with gusts as high
as 25 kts possible. Cigs and showers will gradually clear out
from west to east on Sunday.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Frost Advisory from 1 AM to 9 AM CDT Monday for NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
MN...Frost Advisory from 1 AM to 9 AM CDT Monday for MNZ001>009-
013>017-022>024-027>032-040.
&&
SHORT TERM...JK
LONG TERM...Speicher
AVIATION...BPHazardous weather outlook, May 18, 4:41 AM CDT, 23 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 441 AM CDT Sat May 18 2019 MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-054-190945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh County- 441 AM CDT Sat May 18 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ029>032-040-NDZ049-052-053-190945- Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Ransom- Sargent-Richland- 441 AM CDT Sat May 18 2019 This hazardous weather outlook is for portions of eastern North Dakota and west central Minnesota. .DAY ONE...Today and Tonight Isolated thunderstorms are possible today. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Speicher
Nearby
Frost Advisories in Minnesota, 2019Frost Advisories in North Dakota, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.